Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 82, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 2013, 3:29 PM CDT for 4 counties in Tennessee. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2013, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 10, 2013, 4:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Jackson County, TN, Putnam County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 72 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:40 PM CDT | TSTM WND DMG | Gainesboro, TN | TREES DOWN AND PHONE LINES DOWN COUNTY WIDE. NUMEROUS TREES DOWN ACROSS ROADWAYS. |
| Jun 10, 3:41 PM CDT | TSTM WND DMG | Gainesboro, TN | MULTIPLE TREES DOWN BLOCKING ROADS...ALSO POWER OUTAGES ACROSS THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:56 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
329
WUUS54 KOHX 102029
SVROHX
TNC027-087-141-159-102100-
/O.NEW.KOHX.SV.W.0082.130610T2029Z-130610T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CDT MON JUN 10 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
SMITH COUNTY IN MIDDLE TENNESSEE...
CLAY COUNTY IN MIDDLE TENNESSEE...
JACKSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 400 PM CDT
* AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS EXTENDED FROM RED BOILING SPRINGS TO GORDONSVILLE...AND
WERE MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
GAINESBORO...CELINA...BAXTER...GRANVILLE...MOSS AND WHITLEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING
DESTRUCTIVE WINDS NEAR LEBANON IN WILSON COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3662 8541 3652 8543 3643 8549 3631 8549
3604 8567 3608 8572 3607 8577 3613 8581
3612 8585 3609 8587 3612 8590 3611 8596
3609 8599 3610 8607 3619 8610 3642 8592
3641 8583 3661 8580
TIME...MOT...LOC 2028Z 281DEG 29KT 3656 8572 3615 8594
$$
SHAMBURGER1 follow-up statement
416
WWUS54 KOHX 102045
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT MON JUN 10 2013
TNC027-159-102054-
/O.CAN.KOHX.SV.W.0082.000000T0000Z-130610T2100Z/
SMITH TN-CLAY TN-
345 PM CDT MON JUN 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR CLAY AND SMITH COUNTIES IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.
LAT...LON 3650 8569 3648 8557 3640 8549 3630 8549
3604 8567 3608 8572 3607 8577 3611 8580
3621 8581 3621 8578 3624 8578 3625 8582
3629 8584 3650 8582 3652 8577 3650 8572
3651 8573 3652 8570
TIME...MOT...LOC 2044Z 281DEG 29KT 3645 8561 3612 8578
$$
TNC087-141-102100-
/O.CON.KOHX.SV.W.0082.000000T0000Z-130610T2100Z/
PUTNAM TN-JACKSON TN-
345 PM CDT MON JUN 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON AND
WESTERN PUTNAM COUNTIES UNTIL 400 PM CDT...
AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF GAINESBORO TO 8
MILES SOUTHEAST OF GORDONSVILLE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
GAINESBORO...BAXTER...GRANVILLE AND WHITLEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.
LAT...LON 3650 8569 3648 8557 3640 8549 3630 8549
3604 8567 3608 8572 3607 8577 3611 8580
3621 8581 3621 8578 3624 8578 3625 8582
3629 8584 3650 8582 3652 8577 3650 8572
3651 8573 3652 8570
TIME...MOT...LOC 2044Z 281DEG 29KT 3645 8561 3612 8578
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:14 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 10, 3:14 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 314 PM CDT MON JUN 10 2013 DISCUSSION... UPPER TROUGH MAKING ITS PRESENCE KNOWN HERE IN THE MID STATE THIS AFTERNOON. RELATIVELY DRY/COOL AIR ALOFT AND MOIST LOWER LEVELS ARE COMBINING WITH DESCENT HELICITY VALUES ACROSS WESTERN ZONES. THE ENHANCED HELICITY VALUES WILL PROPAGATE EASTWARD ACROSS THE REMAINDER OF THE CWA THROUGH SUNSET. AS A RESULT...A TORNADO WATCH IS IN EFFECT FOR ALL BUT THE FAR NORTHWESTERN 4 COUNTIES OF THE CWA. RADAR IS CURRENTLY INDICATING SCATTERED ROTATING THUNDERSTORMS EXTENDING FROM SUMNER COUNTY SW THROUGH WESTERN WILLIAMSON COUNTY. THE ACTIVITY IS MOVING EASTWARD WITH REDEVELOPMENT WESTWARD TOWARD BENTON COUNTY. OVERNIGHT...SEVERE WEATHER POTENTIAL WILL MOVE EASTWARD. TOR WATCH WILL BE VALID UNTIL 9 PM THIS EVENING. WILL INCLUDE 50-60 POPS FOR MUCH OF THE AREA. WILL BE CLEARING COUNTIES LATER AS THREAT DIMINISHES FROM THE WEST. OTHERWISE...TROUGH AXIS WILL CONTINUE ITS EASTWARD MOVEMENT AND WILL BE LOCATED ACROSS THE CAROLINAS BY SUNRISE. IMPROVING CONDITIONS ARE EXPECTED ALONG WITH WARMER TEMPS AS MID LEVEL TEMPS RISE. PATTERN WILL THEN CONTINUE TO EVOLVE INTO A TYPICAL SUMMERTIME NW FLOW PATTERN. WARMING TEMPERATURES EXPECTED THROUGH WED AFTERNOON WITH HIGHS APPROACHING THE MID 90S. IN THE EXT FCST...MCS ACTIVITY DOES BECOME APPARENT BY LATE IN THE WEEK. TRAJECTORIES ARE A BIT UNCERTAIN BUT THE POTENTIAL FOR MCS IMPACTS DO EXIST ON THURSDAY AND THEN AGAIN ON SATURDAY OR SUNDAY. AS FOR THE EXT TEMPS...IMPRESSIVE W-E THERMAL RIDGING WILL BE IN PLACE ON WEDNESDAY. HOWEVER...RIDGING WILL BE BACKING OFF THROUGH THE REMAINDER OF THE EXTENDED AND THUS...TEMPS WILL MODERATE BACK DOWN TO THE UPPER 80S TO LOWER 90S FOR HIGHS. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 91 72 95 / 50 05 0 10 CLARKSVILLE 63 91 70 94 / 50 05 0 10 CROSSVILLE 62 84 66 90 / 60 05 0 10 COLUMBIA 67 92 72 95 / 50 05 0 10 LAWRENCEBURG 68 91 71 94 / 40 05 0 10 WAVERLY 65 91 70 94 / 50 05 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 10, 5:45 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 545 AM CDT MON JUN 10 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-111045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 545 AM CDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY IN THE MID STATE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS ARE ALWAYS APPRECIATED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Jun 10, 3:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
310 PM CDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG BRENTWOOD 36.00N 86.79W
06/10/2013 WILLIAMSON TN EMERGENCY MNGR
TREE BLOCKING ROADWAY ON SPLIT LOG ROAD AT SUNSET ROAD
IN BRENTWOOD
&&
EVENT NUMBER OHX1300474
11Local storm report, Jun 10, 3:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
312 PM CDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG ANTIOCH 36.06N 86.67W
06/10/2013 DAVIDSON TN EMERGENCY MNGR
DOWNED TREES REPORTED IN ANTIOCH AROUND I-24 AND BLUE
HOLE ROAD
&&
EVENT NUMBER OHX1300475
11Local storm report, Jun 10, 3:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 3 S NOLENSVILLE 35.90N 86.65W
06/10/2013 M1.00 INCH WILLIAMSON TN TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED SOUTH OF NOLENSVILLE
&&
EVENT NUMBER OHX1300476
11Special weather statement, Jun 10, 3:16 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
316 PM CDT MON JUN 10 2013
TNZ059>061-075-102100-
BEDFORD-MARSHALL-MAURY-WILLIAMSON-
316 PM CDT MON JUN 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...MARSHALL...MAURY AND
WILLIAMSON COUNTIES...
AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPRING HILL...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CHAPEL HILL...ROVER...UNIONVILLE
AND DEASON.
NICKEL SIZE HAIL HAS ALREADY FALLEN WITH THIS STORM...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3572 8693 3581 8686 3576 8668 3575 8670
3572 8670 3569 8665 3570 8663 3569 8653
3564 8646 3565 8642 3562 8641 3566 8634
3565 8630 3555 8658
ALLocal storm report, Jun 10, 3:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 4 S GALLATIN 36.32N 86.45W
06/10/2013 M0.50 INCH WILSON TN FACEBOOK
MARBLE HAIL REPORTED AT BOXWELL RESERVATION SOUTH OF
GALLATIN
&&
EVENT NUMBER OHX1300477
11Local storm report, Jun 10, 3:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND DMG 5 NW LEBANON 36.26N 86.39W
06/10/2013 WILSON TN EMERGENCY MNGR
TREES DOWN IN THE COLES FERRY AREA IN WILSON COUNTY
&&
EVENT NUMBER OHX1300478
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:07 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 38 min |
| Jun 9, 7:43 PM CDT | Special Weather Statement | OHX | Benton, Houston | 47 min |
| Jun 9, 8:06 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 39 min |
| Jun 9, 8:42 PM CDT | Special Weather Statement | OHX | Montgomery | 48 min |
| Jun 10, 1:57 AM CDT | Areal Flood Advisory | OHX | Davidson, Macon, Rutherford, Sumner, Trousdale, Wilson | 2 hr |
| Jun 10, 2:52 AM CDT | Special Weather Statement | OHX | Macon | 38 min |
| Jun 10, 1:08 PM CDT | Special Weather Statement | OHX | Dickson | 37 min |
| Jun 10, 1:18 PM CDT | Special Weather Statement | OHX | Robertson | 27 min |
| Jun 10, 1:40 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 35 min |
| Jun 10, 1:52 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Jun 10, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 31 min |
| Jun 10, 2:17 PM CDT | Special Weather Statement | OHX | Sumner | 28 min |
| Jun 10, 2:27 PM CDT | Tornado Warning | OHX | Sumner | 33 min |
| Jun 10, 2:30 PM CDT | Special Weather Statement | OHX | Williamson | 45 min |
| Jun 10, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 45 min |
| Jun 10, 2:40 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 35 min |
| Jun 10, 2:44 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 31 min |
| Jun 10, 2:57 PM CDT | Special Weather Statement | OHX | Macon | 48 min |
| Jun 10, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 28 min |
| Jun 10, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 39 min |
| Jun 10, 3:16 PM CDT | Special Weather Statement | OHX | Bedford | 44 min |
| Jun 10, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 48 min |
| Jun 10, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Overton, Putnam, White | 37 min |
| Jun 10, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Warren | 50 min |
| Jun 10, 3:56 PM CDT | Special Weather Statement | OHX | Bedford | 49 min |
| Jun 10, 4:19 PM CDT | Special Weather Statement | OHX | Grundy | 41 min |
| Jun 10, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, White | 48 min |
| Jun 10, 4:45 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 30 min |
| Jun 10, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 34 min |
| Jun 10, 5:19 PM CDT | Special Weather Statement | OHX | Rutherford | 41 min |
| Jun 10, 5:25 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 50 min |
| Jun 10, 5:35 PM CDT | Special Weather Statement | OHX | Rutherford | 40 min |
| Jun 10, 5:53 PM CDT | Special Weather Statement | OHX | Giles | 37 min |
| Jun 10, 6:02 PM CDT | Special Weather Statement | OHX | Lawrence | 43 min |
| Jun 10, 6:36 PM CDT | Special Weather Statement | OHX | Lawrence | 39 min |
| Jun 10, 6:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.